Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

127 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Taking 2.5mg bisoprolol. Feeling lightheaded and pounding heart rate with dry eyes. Side effect?

Answered by
Dr.
Dr. Anil Grover

Cardiologist

Practicing since :1981

Answered : 922 Questions

default
Posted on Sat, 12 Jan 2013 in Medicines and Side Effects
Question: I am 4 weeks since successful ECV for A-Fib but have been suffering from rotten side effects from 2.5mg bisoprolol including very dry eyes, pounding heart and BPM as low as 44bpm. My GP is not happy to change medication as I have a return visit to Cardiologist in 8 days.
I have noticed that about 3 hours after I take the tablet I feel lightheaded and weird for 2-3 hours and then ok again. I took my blood pressure yesterday at this time and it was 90/55 . I would really like to cut down the tablets a wee bit and am wondering if I tried 3/4 of it would that be ok... this tablet has a half score XXXXXXX but not a quarter and am worried if I cut it again would it somehow affect the way it works? I am also on warfarin and getting on ok with it although I think it has to be stopped if I stay in sinus rythym. My normal reasting heart rate is about 58 (I am not fit!) and my BP is always normal. I just feel these tablets are a liitle too strong but dont want to jeapordize my Sinus Rythym either. Any advice please
doctor
Answered by Dr. Anil Grover 15 hours later
Hi,
Thank you for writing in.
I am a qualified and certified cardiologist.
I read your mail with diligence.
Side effects with 2.5 mg Bisoprolol are rather uncommon but have been described in medical literature. First check you have the tablets of right strength that is 2.5 mg not 5 mg or 10 mg (you can check with pharmacy). I see no reason if you can monitor your heart rate going down to 44 and blood pressure to 90/55 why should you not reduce the total dose. You can use three scored tablet and divide them in way that you have roughly equal 4 parts and to be taken over 4 days. That way minor variation in daily dosage will be neutralized. Do not worry in 8 days time this reduction per se will not be responsible for your loosing sinus rhythm. After that time your cardiologist can take a decision. However, please do this if your GP agrees to it as XXXXXXX is not mandated to take prescription decisions, it can only suggest a way in emergency situations. The decision will have to be taken by your treating doctors. Good Luck.

With Best Wishes

Dr Anil Grover
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  

Recent questions on  Bisoprolol

doctor1 MD

Hi.I am a 35 year old male.Was prescribed bisoprolol 2 months ago for tachycardia and hypertnsion on exertion.My heart appears to be structurally normal. In the last 3 weeks I have noticed leakage of urine when I sit down.Is this related to the beta blocker?

doctor1 MD

Hi my name is Sue and my age is 44 years old...height 5 foot 2...and i now weigh 245 pounds...managed to lose 15 pounds since january this year...in june 2009 ended up in emergency room with what i thought was severe indigestion and pain in abdominal area...but it turned out it was heart arythmia..i thought it was just anxiety that i was feeling with the pain...I<ve been on bisoprolol for 1 year and a half since then..i have stopped drinking diet cola 1 week now...and boy do i feel drained...but proud to have quit that very bad habit...but since i was hospitalized back then...i had regained my 60 pounds i had lost over a period of 2 years...because i got and still get so fatigued after a days work ...(in early morning i have some energy but it doesn't last long..i kinda slow down after i take my meds in mid morning)..i have supper and drop in bed but i wake up many times during the night most nights...and just can<t seem to feel rested..so trying to lose weight and trying to regain some energy....ive joined a gym to at least walk for 30 min and do elliptical when i have enough energy( i stick to fat burning range)..and i do light weights and stretches....but during the midday my eye lids get very heavy everyone sees i<m bushed and i try to act like no i feel great....but feel like i<m in neutral position..i work in a daycare..as an educator...i<m at work physically...i<m not as alert as i am supposed to be...sometimes i break out in a sweat...just wondering what to do to try to get my life back to normal so to speak...i<m having a very hard time accepting this...i<m on bisoprolol and taking water retention med as well as aspirin...because i was hospitalized for heart arythmia.....any advice would be welcomed...thank you kindly Sue

doctor1 MD

I have been taking Corgard , 10 mgs., BID, for sometime, in combination with Lisinopril HCTZ and Zestril , to control hypertension . I am 68 years old and lately, I have been experiencing significant problems with maintaining an erection. I have...

doctor1 MD

I went on a beta blocker bisoprolol 5mg last feb for a fast heart rate...not sure what it was. The cardiologist said he didn't feel i needed it but he could see i was upset and scared (i have anxiety) and that the beta blocker would take the edge off. He told me i could wean off anytime. I since have weaned off eight days ago. My heart felt fast again so i called the office and the drs were out friday the nurse spoke to me and said that i could come in to check my bp....it was 98/66 with a heart rate of 100. She said that it was fine and to give it a few more days. I'm going to contact the dr monday but i have a feeling he will say i'm fine just excersice and try and relax. I've been to the ER not latley but they all seem to think its something i have to learn to live with. Is it normal to have a heart rate of 100 for long? I have not been real active. I'm female 36 about 133lbs.

doctor1 MD

What is the difference between Atenolol , and bisoprolol? I've taken Atenolol (1/2 25mg tablet) for at least 10 years. Now the pharmacy can't seem to get Antenolol in the 25 mg format, so my doctor is prescribing bisoprolol--5 mg tablets--I'm to...

doctor1 MD

what is the difference between amlodipine and bisoprolol